MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE
Model Number 703896
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that 3 drill bits broke off during a distal radius surgery.The surgery was completed with a replacement.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be returned to determine the exact root cause of the event.However, based on the past complaints, it is observed that most common cause of failure is user related, when a surgeon tries to apply too much of force (torsional and bending) on the drill to appreciate through the bone.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL BIT, AO DIA2.0MM X 135MM, SCALED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11803707
Report Number0008031020-2021-00217
Device Sequence Number14364015
Product Code HRS
UDI-Device Identifier07613327070064
UDI-Public07613327070064
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703896
Device Catalogue Number703896
Device Lot NumberAK01/BB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight70